question-icon

What are the side effects of Frisium?

default
Posted on Mon, 17 Aug 2015
Question: I was operated for a benign brain tumor in 2002. I was put on anti-epilepsy drugs(valparin chrono 300 BD and eptoin 300 at night). Since then I've had seizures at an average regular interval of 1 and a half years. I was seizure free from October 2012- May 2015. So my doctor started tapering down my medicines. First eptoin was tapered 50 mg each month. Then encorate chrono started tapering off 100 mg but then next month I had a seizure. I continued with valparin chrono 200 but then after two months i again had a seizure. All the seizures till now have been during sleep and the intensity of the seizures have reduced drastically to 2-3mins XXXXXXX as suggested by my parents compared to how they were in earlier years ( 5-8mins). After consultation with my new doctor (I moved to a different city), he got me to get a new MRI done which reported normal. Now he has put me on frisium 10mg at night and encorate chrono 300 BD for next two years. I'm going to pursue my MS from USA. I have read that frisium has various side effects like impaired thinking, less concentration etc. Will it effect my studies? Considering the fact that the education standards particularly of masters in USA are high and require one's 100%? How high is the dosage? I consume moderate alcohol occasionally, will if effect me in anyway? What all other side effects should i be aware of? Thanks
doctor
Answered by Dr. Neeraj Kumar (39 minutes later)
Brief Answer:
Please specify the tumor details

Detailed Answer:
Hello dear,
I have gone through your question and understand your concerns.
Please specify the tumor you were operated for.
What was the eeg reports.
It is necessary to continue drugs till it is not controlled for atleast 2 years.
The frisium is short acting drug and can be tapered and stopped in few months and only encorate chrono to be continued.
There are some side effects with this much of dose. Commonly sedation and sometimes memory or learning deficit.
Alcohol should be completely stopped as it decrease the level of drugs and increases chances of seizure.
Hope you found the answer helpful.
Regards
Dr Neeraj Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Neeraj Kumar (1 hour later)
dear sir,
thanks for the reply.
i was operated for right occipital desmoplastic ganglio glioma in feb 02. im uploading the latest eeg report and the latest MRI report for reference.
sir as you said even though if frisium is discontinued, does encorate chrono has any side effect too which would interfere in my studies? My previous doctor suggested valparin chrono 500bd, but i wanted a second opinion so went to a new doctor who suggested frisium and encorate chrono for two years.
ive uploaded the eeg report bt unable to upload the mri report. its replacing the eeg report that ive uploaded.
please go through the eeg report and then i'll upload the MRI report.
thanks
doctor
Answered by Dr. Neeraj Kumar (10 hours later)
Brief Answer:
Detailed answer below

Detailed Answer:
Dear XXXXX,
Your eeg report is also not uploaded, please try again.
For seizure control the recommended treatment approach is to try with single drug in minimal effective dose according to weight and add other drug if maximum tolerable dose of first drug has been reached.
In adults with weight around 50 KG Valproate can be given as high as 2 gm but usually 500 mg twice is sufficient.
If your seizures are controlled on lower dose then continue the same. Frisium can be tried to be tapered and stopped.
Valproate related side effects are many but usually at such a dose it's without significant impairment.
Slight weight gain also occurs. Memory disturbances are also reported.
Consult your doctor if any side effect occurs.
Do get back to me for further queries.
Regards
Dr Neeraj Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Neeraj Kumar (22 minutes later)
sir,
please check if you're able to see the mri report now? my weight is 64kgs what dose of valproate do you recommend? can i negate the side effects by doing yoga and excercising?
thanks.
doctor
Answered by Dr. Neeraj Kumar (8 minutes later)
Brief Answer:
Continue same dose

Detailed Answer:
Hello XXXXX,
I am sorry but still your reports are not uploaded. please consult the customer care service.
Usually the adequate dose for your weight will be 500 mg twice but if you are controlled with lower dose you can continue taking this.
Exercise, proper sleep, adequate diet are all beneficial.
Hope you found the answer helpful.
Regards
Dr Neeraj Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Neeraj Kumar (5 hours later)
EEG REPORT( 11 Nov 2014)

Routine 16 channel digital EEG was obtained to find out any sub- clinical seizure activity

FINDINGS- Background rhythms during awake stage shows well organized, well developed average voltage 8-10 hertz alpha activity in the posterior region. It blocks with the eye opening and it is bilaterally synchronous and symmetrical. No significant epileptiform discharges were seen. Same was evident on photic stimulation and hyperventilation for 120 sec. Intermittent EMG surfaces artefacts were seen. State II sleep was not achieved.

IMPRESSION- No ongoing seizure activity on EEG. Clinical correlation is recommended




doctor
Answered by Dr. Neeraj Kumar (4 hours later)
Brief Answer:
Normal eeg

Detailed Answer:
Hello XXXXX,
This eeg is showing normal report meaning that presently no seizure activity is detected at this point of time.
The recording is negative with increased time from seizure episode.
You need to continue the same amount of drug without increasing.
Do get back to me for further queries.
Regards
Dr Neeraj Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Frisium?

Brief Answer: Please specify the tumor details Detailed Answer: Hello dear, I have gone through your question and understand your concerns. Please specify the tumor you were operated for. What was the eeg reports. It is necessary to continue drugs till it is not controlled for atleast 2 years. The frisium is short acting drug and can be tapered and stopped in few months and only encorate chrono to be continued. There are some side effects with this much of dose. Commonly sedation and sometimes memory or learning deficit. Alcohol should be completely stopped as it decrease the level of drugs and increases chances of seizure. Hope you found the answer helpful. Regards Dr Neeraj Kumar Neurologist